Alert archive / Puerto Rico / Flash Flood Watches in 2011
Flash Flood Watch 12, NWS JSJ
NWS JSJ issued this flash flood watch at Sep 10, 2011, 5:13 PM CDT. It took effect at Sep 11, 2011, 7:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2011, 5:13 PM CDT (22:13 UTC)
- In effect from
- Sep 11, 2011, 7:00 AM CDT
- Expired
- Sep 11, 2011, 4:45 PM CDT
- In force
- 10 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
478 WGCA62 TJSJ 102213 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 613 PM AST SAT SEP 10 2011 PRZ001>013-VIZ001-002-110615- /O.CAN.TJSJ.FF.A.0011.000000T0000Z-110912T1200Z/ /O.NEW.TJSJ.FF.A.0012.110911T1200Z-110912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 613 PM AST SAT SEP 10 2011 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF PUERTO RICO INCLUDING VIEQUES AND CULEBRA AND ALL OF THE U.S. VIRGIN ISLANDS. * FROM SUNDAY MORNING THROUGH MONDAY MORNING * WHILE OCCASIONAL SHOWERS WILL CONTINUE TO AFFECT PUERTO RICO AND THE VIRGIN ISLANDS TONIGHT THESE SHOWERS WILL NOT POSE A THREAT OF FLASH FLOODING. HOWEVER...OUTER RAINBANDS ASSOCIATED WITH TROPICAL STORM MARIA WILL BECOME MORE FREQUENT AND HEAVIER STARTING SUNDAY MORNING AND CONTINUING THROUGH MONDAY MORNING. TWO TO FOUR INCHES OF RAIN WITH ISOLATED AMOUNTS UP TO 8 INCHES STILL APPEAR POSSIBLE MAINLY OVER EASTERN PUERTO RICO AND ESPECIALLY THE NORTHERN VIRGIN ISLANDS. ELSEWHERE...AMOUNTS WILL BE MUCH LESS WITH SIGNIFICANT FLOODING NOT LIKELY. * THIS AMOUNT OF RAINFALL COULD RESULT IN RAPID RISES OF LOCAL STREAMS...RIVERS AND GUTTERS AND LEAD TO FLASH FLOODING. AREAS OF HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS FLOW IN THE WAKE OF HURRICANE IRENE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
4 follow-up statements
084 WGCA62 TJSJ 102241 CCA FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 639 PM AST SAT SEP 10 2011 PRZ001>013-VIZ001-002-110700- /O.CAN.TJSJ.FF.A.0011.000000T0000Z-110912T1200Z/ /O.COR.TJSJ.FF.A.0012.110911T1200Z-110912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 639 PM AST SAT SEP 10 2011 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF PUERTO RICO INCLUDING VIEQUES AND CULEBRA AND ALL OF THE U.S. VIRGIN ISLANDS. * FROM SUNDAY MORNING THROUGH MONDAY MORNING * WHILE OCCASIONAL SHOWERS WILL CONTINUE TO AFFECT PUERTO RICO AND THE VIRGIN ISLANDS TONIGHT THESE SHOWERS WILL NOT POSE A THREAT OF FLASH FLOODING. HOWEVER...OUTER RAINBANDS ASSOCIATED WITH TROPICAL STORM MARIA WILL BECOME MORE FREQUENT AND HEAVIER STARTING SUNDAY MORNING AND CONTINUING THROUGH MONDAY MORNING. TWO TO FOUR INCHES OF RAIN WITH ISOLATED AMOUNTS UP TO 8 INCHES STILL APPEAR POSSIBLE MAINLY OVER EASTERN PUERTO RICO AND ESPECIALLY THE NORTHERN VIRGIN ISLANDS. ELSEWHERE...AMOUNTS WILL BE MUCH LESS WITH SIGNIFICANT FLOODING NOT LIKELY. * THIS AMOUNT OF RAINFALL COULD RESULT IN RAPID RISES OF LOCAL STREAMS...RIVERS AND GUTTERS AND LEAD TO FLASH FLOODING. AREAS OF HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS FLOW IN THE WAKE OF HURRICANE IRENE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
982 WGCA62 TJSJ 110154 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 954 PM AST SAT SEP 10 2011 PRZ005>011-110300- /O.CAN.TJSJ.FF.A.0012.110911T1200Z-110912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ARECIBO... VEGA BAJA...DORADO...COAMO...COROZAL...AIBONITO...VILLALBA... JAYUYA...PONCE...AGUADILLA...ISABELA...HATILLO...QUEBRADILLAS... UTUADO...SABANA GRANDE...LARES...ADJUNTAS...HORMIGUEROS...MOCA... AGUADA...LUYANDO...CABO ROJO...LAJAS 954 PM AST SAT SEP 10 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO HAS BEEN CANCELLED. SIGNIFICANT RAINFALL THAT COULD PRODUCE FLASH FLOODING IS NO LONGER EXPECTED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ PRZ001>004-012-013-VIZ001-002-111000- /O.CON.TJSJ.FF.A.0012.110911T1200Z-110912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT... CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST... CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 954 PM AST SAT SEP 10 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM AST SUNDAY THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CULEBRA...EASTERN INTERIOR... NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * FROM 8 AM AST SUNDAY THROUGH MONDAY MORNING * WHILE OCCASIONAL SHOWERS WILL CONTINUE TO AFFECT NORTHEAST PUERTO RICO AND THE VIRGIN ISLANDS OVERNIGHT THESE SHOWERS WILL NOT POSE A THREAT OF FLASH FLOODING. HOWEVER...OUTER RAINBANDS ASSOCIATED WITH TROPICAL STORM MARIA WILL BECOME MORE FREQUENT AND HEAVIER STARTING SUNDAY MORNING AND CONTINUING THROUGH MONDAY MORNING. TWO TO FOUR INCHES OF RAIN WITH ISOLATED AMOUNTS UP TO 8 INCHES STILL APPEAR POSSIBLE MAINLY OVER EASTERN PUERTO RICO AND ESPECIALLY THE NORTHERN VIRGIN ISLANDS. * THIS AMOUNT OF RAINFALL COULD RESULT IN RAPID RISES OF LOCAL STREAMS...RIVERS AND GUTTERS AND LEAD TO FLASH FLOODING. AREAS OF HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS FLOW IN THE WAKE OF HURRICANE IRENE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
703 WGCA62 TJSJ 110947 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 547 AM AST SUN SEP 11 2011 PRZ001>004-012-013-VIZ001-002-112200- /O.CON.TJSJ.FF.A.0012.110911T1200Z-110912T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT... CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST... CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 547 AM AST SUN SEP 11 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF PUERTO RICO AND U.S. VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...CULEBRA...EASTERN INTERIOR... NORTHEAST...SAN JUAN AND VICINITY...SOUTHEAST AND VIEQUES. IN U.S. VIRGIN ISLANDS...ST CROIX...ST THOMAS...ST JOHN AND THE ADJACENT ISLANDS. * THROUGH MONDAY MORNING * WHILE OCCASIONAL SHOWERS WILL CONTINUE TO AFFECT MUCH OF PUERTO RICO...CULEBRA...VIEQUES...AND THE U.S. VIRGIN ISLANDS EARLY THIS MORNING...THESE SHOWERS WILL NOT POSE A SIGNIFICANT THREAT OF FLASH FLOODING. HOWEVER...OUTER RAINBANDS ASSOCIATED WITH TROPICAL STORM MARIA WILL BECOME MORE FREQUENT AND HEAVIER STARTING LATER THIS MORNING AND CONTINUING THROUGH MONDAY MORNING. 2 TO 4 INCHES OF RAIN...WITH ISOLATED AMOUNTS OF UP TO 8 INCHES...STILL APPEAR POSSIBLE ACROSS THE WATCH AREA... ESPECIALLY OVER EASTERN PUERTO RICO AND THE U.S. VIRGIN ISLANDS. * THIS AMOUNT OF RAINFALL COULD RESULT IN RAPID RISES OF LOCAL STREAMS...RIVERS AND GUTS AND LEAD TO FLASH FLOODING. AREAS OF HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS FLOWS IN THE WAKE OF HURRICANE IRENE. IN ADDITION...MUDSLIDES ARE POSSIBLE IN AREAS OF STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$ BCS
842 WGCA62 TJSJ 112145 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 545 PM AST SUN SEP 11 2011 PRZ001>004-012-013-VIZ001-002-120945- /O.CAN.TJSJ.FF.A.0012.000000T0000Z-110912T1200Z/ /O.NEW.TJSJ.FF.A.0013.110912T0000Z-110913T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA- VIEQUES-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...CULEBRA...ESPERANZA...ANNA'S RETREAT... CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST... CRUZ BAY...CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST... GROVE PLACE 545 PM AST SUN SEP 11 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND VIRGIN ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO... CULEBRA...EASTERN INTERIOR...NORTHEAST...SAN JUAN AND VICINITY... SOUTHEAST AND VIEQUES. IN VIRGIN ISLANDS...ST CROIX AND ST. THOMAS/ST. JOHN/ADJACENT ISLANDS. * THROUGH TUESDAY AFTERNOON * SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE INTO THE VIRGIN ISLANDS AFTER 8 PM TONIGHT AND BECOME MORE FREQUENT AND HEAVIER AFTER 2 AM SUNDAY. FOR EASTERN PUERTO RICO...VIEQUES AND CULEBRA SHOWERS AND THUNDERSTORMS WILL LIKELY HOLD OFF UNTIL AT LEAST DAYBREAK MONDAY. FEEDER BANDS ASSOCIATED WITH TROPICAL STORM MARIA STILL APPEAR POSSIBLE ACROSS PUERTO RICO ESPECIALLY LATE MONDAY NIGHT AND TUESDAY MORNING. FOR THIS REASON...THE FLOOD WATCH HAS BEEN EXTENDED THROUGH TUESDAY. 2 TO 4 INCHES OF RAIN WITH ISOLATED AMOUNTS OF UP TO 8 INCHES ARE STILL POSSIBLE. * THIS AMOUNT OF RAINFALL COULD RESULT IN RAPID RISES OF LOCAL STREAMS...RIVERS AND GUTS AND LEAD TO FLASH FLOODING. AREAS OF HIGHER CONCERN ARE THOSE THAT WERE ALREADY IMPACTED BY DEBRIS FLOWS IN THE WAKE OF HURRICANE IRENE. IN ADDITION...MUDSLIDES ARE POSSIBLE IN AREAS OF STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV/SANJUAN. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 10, 2:31 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 10, 2:31 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
331 PM AST SAT SEP 10 2011
.SYNOPSIS...AT UPPER LEVELS...AN UPPER LEVEL LOW JUST NORTH OF THE
U.S. VIRGIN ISLANDS WILL MOVE NORTHEAST AND DISSIPATE AS THE
TROPICAL STORM IMPINGES ON THE SOUTHERN PERIPHERY OF THE LOW AND
WEAKENS. A SECOND UPPER LOW NEAR 27 NORTH 38 WEST WILL MOVE DUE
WEST TO JUST NORTH OF THE LEEWARD ISLANDS BY NEXT WEEKEND. THIS
LOW WILL ALSO CAUSE A REFLECTION AT MID LEVELS.
AT MID LEVELS...HIGH PRESSURE WILL REMAIN IN THE CENTRAL ATLANTIC
AS MARIA ROTATES AROUND ITS WESTERN PERIPHERY.
AT LOWER LEVELS...TROPICAL STORM MARIA WILL CONTINUE MOVING
NORTHWEST WHILE WEAKENING TODAY THROUGH EARLY MONDAY. WEAK HIGH
PRESSURE WILL RIDGE BACK INTO THE NORTHEAST CARIBBEAN BEHIND IT.
MOISTURE FROM THE TAIL OF MARIA WILL PASS OVER PUERTO RICO AND THE
U.S. VIRGIN ISLANDS TUESDAY AND WEDNESDAY FOLLOWED IMMEDIATELY ON
THURSDAY BY ANOTHER TROPICAL WAVE.
&&
.DISCUSSION...STRONG CONVECTION CONTINUES TO APPEAR ON THE EASTERN
FLANK OF TROPICAL STORM MARIA AS IT MOVES NORTHWEST AT ABOUT 13
KNOTS. MIMIC PRODUCT REVEALS THAT THE LOCAL AREA IS JUST NOW BEING
INVADED BY THE DEEP MOISTURE AROUND THE STORM AND THIS EXPLAINS
WHY ONLY THE SLIGHTEST SHOWERS HAVE DEVELOPED OVER INTERIOR PUERTO
RICO. NEVERTHELESS...SOME SHOWERS HAVE ALREADY BEGUN OVER THE
EASTERN TIP OF PUERTO RICO AND HAVE CROSSED CULEBRA AND VIEQUES.
BOTH SAINT CROIX AND SAINT THOMAS HAVE HAD MEASURABLE RAIN WHILE
SAINT THOMAS AND SAINT JOHN ARE RECEIVING A SECOND ROUND OF
SHOWERS NOW.
THE SOUNDER IN SAN JUAN AT 2 PM AST WAS SHOWING 1.7 INCHES OF
PRECIPITABLE WATER AND RISING. AT CHRISTIANSTED VALUES WERE NEARLY
TWO INCHES. AS THE ENVELOPE OF PRECIPITABLE WATER MOVES INTO THE
AREA EXPECT SHOWERS TO INCREASE...BUT AMOUNTS EXPECTED WILL BE
CONSIDERABLY LESS THAN WHEN IT WAS EXPECTED THAT THE TROPICAL
STORM WOULD PASS THROUGH THE U.S. VIRGIN ISLANDS AND CLOSE TO OR
OVER THE NORTHEAST PORTION OF PUERTO RICO. AT THIS TIME SHOWERS
APPEAR TO BE DEVELOPING IN A RAIN BAND THAT IS NOW MOVING INTO
PUERTO RICO AND AMOUNTS FROM THIS BAND SHOULD NOT BE SUFFICIENT TO
CAUSE FLOODING. AS THE TROPICAL STORM MOVES NORTHWEST HOWEVER THE
DEEP CONVECTION ON ITS EASTERN FLANK WILL MOVE CLOSER TO THE AREA
AND LATEST GFS SHOWS RAINFALL AND MOISTURE OVER MOST OF EASTERN
PUERTO RICO DURING THE OVERNIGHT HOURS AND CONTINUING INTO THE DAY
OVER ALL OF THE ISLANDS WITH ONSHORE WINDS FROM THE NORTH.
IT IS ESTIMATED THAT TWO TO FOUR INCHES IN ISOLATED AREAS OF
HIGHER TERRAIN COULD RESULT FROM THESE SHOWERS. ELSEWHERE AMOUNTS
WILL BE LESS THAN ONE TO TWO INCHES. AFTER SUNDAY MOISTURE
CONTINUES TO FLOW OVER THE ISLAND FROM THE SOUTH THROUGH
THURSDAY...HOWEVER THE GFS DOES NOT SHOW AS MUCH LOW LEVEL
MOISTURE AS WOULD BE NEEDED FOR FLOODING. NEVERTHELESS IT IS
POSSIBLE THAT THE MODEL IS UNDER-FORECASTING THE MOISTURE...GIVEN THE
PRECIPITABLE WATER EXPECTED.
AT THIS TIME AM RELUCTANT TO CANCEL THE FLASH FLOOD WATCH UNTIL IT
IS CLEAR THAT THE BANDS FROM MARIA WILL BE LESS PRODUCTIVE THAN
THE PRECIPITABLE WATER INDICATES THEY COULD BE. SHOWERS ARE
EXPECTED FROM THE NORTHEAST TONIGHT. THEN...THE GFS BRINGS A WEAK DRY
TONGUE INTO PUERTO RICO LATER SUNDAY...BUT ALSO BRINGS BETTER
RELATIVE HUMIDITY AT LOW LEVELS IN ON MONDAY. THEREFORE WILL KEEP
FLASH FLOOD WATCH FOR NOW...BUT ALL CONCERNED SHOULD UNDERSTAND
THAT CONDITIONS CONDUCIVE TO FLASH FLOODING HAVE YET TO DEVELOP
AND FLOODING IS NOT EXPECTED BEFORE 8 PM AST AT THE EARLIEST.
FURTHERMORE FLOODING IS NOT LIKELY IN THE SOUTHERN COASTAL AREAS OF
PUERTO RICO TONIGHT.
THE GFS BRINGS IN SURFACE WINDS OVER 35 KNOTS INTO THE NORTHEAST
CORNER OF OUR FORECAST AREA AND WINDS OF 30 KNOTS OR GREATER HOVER
ON OR JUST INSIDE THE BOUNDARY OF THE FORECAST AREA AT 19.5
DEGREES NORTH THROUGH 8 PM AST SUNDAY. THIS SOLUTION ALSO BUILDS
WINDS OF 20 TO 30 MPH OVER THE U.S. VIRGIN ISLANDS OF SAINT THOMAS
AND SAINT JOHN OVERNIGHT. THIS WILL LIKELY ALSO BE ACCOMPANIED BY
HEAVY RAINS AND TROPICAL STORM FORCE GUSTS. INTERESTS IN THE
NORTHERN VIRGIN ISLANDS SHOULD REMAIN ON GUARD FOR DIRECT IMPACTS
FROM TROPICAL STORM...LATER TROPICAL DEPRESSION...MARIA THROUGH
AT LEAST SUNDAY. WIND LEVELS IN AND AROUND THE AREA WILL BE
MONITORED AND SHOULD SUSTAINED WINDS OF 25 MPH OR GREATER OCCUR
OR APPEAR IMMINENT A WIND ADVISORY WILL BE ISSUED.
&&
.AVIATION...AS TROPICAL STORM MARIA CONTINUES TO MOVE
NORTHWEST...SHOWERS WILL CONTINUE TO MOVE INTO THE LOCAL TAF SITES.
GENERALLY VFR CONDITIONS ARE EXPECTED TIL 10/23Z. AFTER
10/23Z...MVFR CONDS EXPECTED WITH LOW CIGS AND TEMPO IFR CONDS
POSSIBLE IN OCCASIONAL SHRA/TSRA ESPECIALLY IN THE U.S. VIRGIN
ISLANDS AND ALONG THE NORTHERN COASTS OF PUERTO RICO. LOW LEVEL
WINDS OF 15 TO 20 KNOTS WERE PRESENT AT 10/19Z AND COULD BUILD TO
15 TO 30 KNOTS OVERNIGHT AT TAF SITES TIST...TNCM...TJSJ AND TJBQ.
LOW LEVEL WINDS WOULD BE NORTHEAST AT ALL MENTIONED SITES EXCEPT
TNCM WHERE THEY WILL BE SOUTHWEST.
&&
.MARINE...SEAS WILL CONTINUE TO BE PRESENT FROM TROPICAL STORM
MARIA IN THE ATLANTIC WATERS NORTHEAST OF PUERTO RICO AND THE
EASTERN CARIBBEAN. THE LAST OF THE SMALL CRAFT ADVISORIES WILL
LIKELY NOT COME DOWN UNTIL MONDAY. SEAS RETURN TO 7 FEET IN MANY
AREAS EXPOSED TO EAST OR SOUTHEAST FLOW WEDNESDAY OR THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 88 78 91 / 100 80 50 40
STT 80 88 81 89 / 100 90 60 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH FOR ALL OF PUERTO RICO UNTIL 8 AM AST
MONDAY MORNING.
SCA...AMZ710-712-715-725-732-741-742.
VI...FLASH FLOOD WATCH FOR ALL OF THE U.S. VIRGIN ISLANDS UNTIL 8 AM AST
MONDAY MORNING.
SCA...AMZ710-715-722-725-732.
&&
23/12Hazardous weather outlook, Sep 10, 12:14 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 114 PM AST SAT SEP 10 2011 AMZ710>745-PRZ001>013-111715- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 114 PM AST SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL STORM WARNINGS ARE NO LONGER IN EFFECT ANYWHERE ACROSS PUERTO RICO. HOWEVER...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LOCAL WATERS. IN ADDITION...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PUERTO RICO. PLEASE SEE LOCAL STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COMPUTER FORECAST MODELS CONTINUE TO INDICATE PLENTY OF MOISTURE MOVING OVER THE AREA DURING THE WEEKEND AND EARLY NEXT WEEK. THEREFORE...THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS CONTINUES. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO CALL FOR LOCAL FLOODING AMZ715-725-VIZ001-002-111715- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 114 PM AST SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL STORM WARNINGS ARE NO LONGER IN EFFECT ANYWHERE ACROSS THE U.S. VIRGIN ISLANDS. HOWEVER...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LOCAL WATERS. IN ADDITION...A FLASH FLOOD WATCH REMAINS IN EFFECT. PLEASE SEE LOCAL STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY COMPUTER FORECAST MODELS CONTINUE TO INDICATE PLENTY OF MOISTURE MOVING OVER THE AREA DURING THE WEEKEND AND EARLY NEXT WEEK. THEREFORE...THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS CONTINUES. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO CALL FOR LOCAL FLOODING
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 12:05 PM CDT | Small Craft Advisory | JSJ | 40 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2011Flash Flood Watches in U.S. Virgin Islands, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.